September  2014, 7(3): 477-492. doi: 10.3934/krm.2014.7.477

A kinetic approach to error estimate for nonautonomous anisotropic degenerate parabolic-hyperbolic equations

1. 

School of Mathematics and Information Sciences, Weifang University, Weifang 260240, China

2. 

Department of Mathematics and Key Lab of Scientific and Engineering Computing (MOE), Shanghai Jiao Tong University, Shanghai 200240, China

3. 

Department of Mathematics, Yunnan University, Kunming 650091, China

Received  November 2013 Revised  June 2014 Published  July 2014

This paper is devoted to the error estimate of approximate solutions for non-autonomous degenerate parabolic-hyperbolic equations, where the nonlinear convection flux, the diffusion matrix and source term depend on time $t$ explicitly. Our method is based on kinetic formulation and kinetic entropy formula. By developing the kinetic techniques, we obtain an error estimate of order $O(\sqrt{\mu})$, where $\mu$ is the artificial viscosity.
Citation: Xingwen Hao, Yachun Li, Qin Wang. A kinetic approach to error estimate for nonautonomous anisotropic degenerate parabolic-hyperbolic equations. Kinetic and Related Models, 2014, 7 (3) : 477-492. doi: 10.3934/krm.2014.7.477
References:
[1]

M. Bendahmane and K. H. Karlsen, Renormalized entropy solutions for quasi-linear anisotropic degenerate parabolic equations, SIAM J. Math. Anal., 36 (2004), 405-422. doi: 10.1137/S0036141003428937.

[2]

P. Bénilan, M. Carrillo and P. Wittbold, Renormalized entropy solutions of scalar conservation laws, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 29 (2000), 313-327.

[3]

M. Bustos, Sedimentation and Thickening: Phenomenological Foundation and Mathematical Theory, Springer, 1998.

[4]

J. Carrillo, Entropy solutions for nonlinear degenerate problems, Arch. Rational Mech. Anal., 147 (1999), 269-361. doi: 10.1007/s002050050152.

[5]

G. Chavent and J. Jaffré, Mathematical Models and Finite Elements for Reservoir Simulation: Single Phase, Multiphase and Multicomponent Flows Through Porous Media, Access Online via Elsevier, 1986.

[6]

G. Q. Chen and E. DiBenedetto, Stability of entropy solutions to the Cauchy problem for a class of nonlinear hyperbolic-parabolic equations, SIAM J. Math. Anal., 33 (2001), 751-762. doi: 10.1137/S0036141001363597.

[7]

G. Q. Chen and K. H. Karlsen, Quasilinear anisotropic degenerate parabolic equations with time-space dependent diffusion coefficients, Commun. Pure Appl. Anal., 4 (2005), 241-266. doi: 10.3934/cpaa.2005.4.241.

[8]

G. Q. Chen and K. H. Karlsen, $L^1$-framework for continuous dependence and error estimates for quasilinear anisotropic degenerate parabolic equations, Trans. Amer. Math. Soc., 358 (2006), 937-963. doi: 10.1090/S0002-9947-04-03689-X.

[9]

G. Q. Chen and B. Perthame, Well-posedness for non-isotropic degenerate parabolic-hyperbolic equations, Ann. Inst. H. PoincaréAnal. Non Linéaire, 20 (2003), 645-668. doi: 10.1016/S0294-1449(02)00014-8.

[10]

J. Droniou and R. Eymard, A mixed finite volume scheme for anisotropic diffusion problems on any grid, Numer. Math., 105 (2006), 35-71. doi: 10.1007/s00211-006-0034-1.

[11]

J. Droniou, C. Imbert and J. Vovelle, An error estimate for the parabolic approximation of multidimensional scalar conservation laws with boundary conditions, Ann. Inst. H. Poincaré Anal. Non Linéaire, 21 (2004), 689-714. doi: 10.1016/j.anihpc.2003.11.001.

[12]

X. W. Hao, Well-posedness of the Second Order Quasilinear Anisotropic Degenerate Parabolic-Hyperbolic Equation, Ph.D thesis, Shanghai Jiao Tong University, 2010.

[13]

C. Imbert and J. Vovelle, A kinetic formulation for multidimensional scalar conservation laws with boundary conditions and applications, SIAM J. Math. Anal., 36 (2004), 214-232. doi: 10.1137/S003614100342468X.

[14]

K. H. Karlsen and N. H. Risebro, Convergence of finite difference schemes for viscous and inviscid conservation laws with rough coefficients, M2AN Math. Model. Numer. Anal., 35 (2001), 239-269. doi: 10.1051/m2an:2001114.

[15]

K. Kobayasi and H. Ohwa, Uniqueness and existence for anisotropic degenerate parabolic equations with boundary conditions on a bounded rectangle, J. Diff. Equa., 252 (2012), 137-167. doi: 10.1016/j.jde.2011.09.008.

[16]

S. N. Kružkov, First order quasilinear equation in several independent variables, Math. USSR. sb., 81 (1970), 228-255.

[17]

Y. C. Li and Q. Wang, Homogeneous Dirichlet problems for quasilinear anisotropic degenerate parabolic-hyperbolic equations, J. Diff. Equa., 252 (2012), 4719-4741. doi: 10.1016/j.jde.2012.01.027.

[18]

P. L. Lions, B. Perthame and E. Tadmor, A kinetic formulation of multidimensional scalar conservation laws and related equations, J. Amer. Math. Soc., 7 (1994), 169-191. doi: 10.1090/S0894-0347-1994-1201239-3.

[19]

C. Mascia, A. Porretta and A. Terracina, Nonhomogeneous Dirichlet problems for degenerate parabolic-hyperbolic equations, Arch. Rat. Mech. Anal., 163 (2002), 87-124. doi: 10.1007/s002050200184.

[20]

A. Michel and J. Vovelle, Entropy formulation for parabolic degenerate equations with general Dirichlet boundary conditions and application to the convergence of FV methods, SIAM J. Numer. Anal., 41 (2003), 2262-2293. doi: 10.1137/S0036142902406612.

[21]

M. Ohlberger, A posteriori error estimates for vertex centered finite volume approximations of convection-diffusion-reaction equations, M2AN Math. Model. Numer. Anal., 35 (2001), 355-387. doi: 10.1051/m2an:2001119.

[22]

B. Perthame, Kinetic Formulation of Conservation Laws, Oxford Lecture Series in Mathematics and its Applications, 21, Oxford University Press, Oxford, 2002.

[23]

B. Perthame and P. E. Souganidis, Dissipative and entropy solutions to non-isotropic degenerate parabolic balance laws, Arch. Ration. Mech. Anal., 170 (2003), 359-370. doi: 10.1007/s00205-003-0282-5.

[24]

J. L. Vázquez, The Porous Medium Equation: Mathematical Theory, Oxford University Press, 2007.

[25]

A. I. Vol'pert and S. I. Hugjaev, Cauchy's problem for degenerate second order quasilinear parabolic equation, Transl. Math. USSR Sb., 7 (1969), 365-387. doi: 10.1070/SM1969v007n03ABEH001095.

[26]

Z. G. Wang, L. Wang and Y. C. Li, Renormalized entropy solutions for degenerate parabolic-hyperbolic equations with time-space dependent coefficients, Comm. Pure Appl. Anal., 12 (2013), 1163-1182. doi: 10.3934/cpaa.2013.12.1163.

[27]

Y. Q. Wu, Migrate Dynamic of Polluted Material in Porous Media, Shanghai Jiao Tong University Press, 2007.

show all references

References:
[1]

M. Bendahmane and K. H. Karlsen, Renormalized entropy solutions for quasi-linear anisotropic degenerate parabolic equations, SIAM J. Math. Anal., 36 (2004), 405-422. doi: 10.1137/S0036141003428937.

[2]

P. Bénilan, M. Carrillo and P. Wittbold, Renormalized entropy solutions of scalar conservation laws, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 29 (2000), 313-327.

[3]

M. Bustos, Sedimentation and Thickening: Phenomenological Foundation and Mathematical Theory, Springer, 1998.

[4]

J. Carrillo, Entropy solutions for nonlinear degenerate problems, Arch. Rational Mech. Anal., 147 (1999), 269-361. doi: 10.1007/s002050050152.

[5]

G. Chavent and J. Jaffré, Mathematical Models and Finite Elements for Reservoir Simulation: Single Phase, Multiphase and Multicomponent Flows Through Porous Media, Access Online via Elsevier, 1986.

[6]

G. Q. Chen and E. DiBenedetto, Stability of entropy solutions to the Cauchy problem for a class of nonlinear hyperbolic-parabolic equations, SIAM J. Math. Anal., 33 (2001), 751-762. doi: 10.1137/S0036141001363597.

[7]

G. Q. Chen and K. H. Karlsen, Quasilinear anisotropic degenerate parabolic equations with time-space dependent diffusion coefficients, Commun. Pure Appl. Anal., 4 (2005), 241-266. doi: 10.3934/cpaa.2005.4.241.

[8]

G. Q. Chen and K. H. Karlsen, $L^1$-framework for continuous dependence and error estimates for quasilinear anisotropic degenerate parabolic equations, Trans. Amer. Math. Soc., 358 (2006), 937-963. doi: 10.1090/S0002-9947-04-03689-X.

[9]

G. Q. Chen and B. Perthame, Well-posedness for non-isotropic degenerate parabolic-hyperbolic equations, Ann. Inst. H. PoincaréAnal. Non Linéaire, 20 (2003), 645-668. doi: 10.1016/S0294-1449(02)00014-8.

[10]

J. Droniou and R. Eymard, A mixed finite volume scheme for anisotropic diffusion problems on any grid, Numer. Math., 105 (2006), 35-71. doi: 10.1007/s00211-006-0034-1.

[11]

J. Droniou, C. Imbert and J. Vovelle, An error estimate for the parabolic approximation of multidimensional scalar conservation laws with boundary conditions, Ann. Inst. H. Poincaré Anal. Non Linéaire, 21 (2004), 689-714. doi: 10.1016/j.anihpc.2003.11.001.

[12]

X. W. Hao, Well-posedness of the Second Order Quasilinear Anisotropic Degenerate Parabolic-Hyperbolic Equation, Ph.D thesis, Shanghai Jiao Tong University, 2010.

[13]

C. Imbert and J. Vovelle, A kinetic formulation for multidimensional scalar conservation laws with boundary conditions and applications, SIAM J. Math. Anal., 36 (2004), 214-232. doi: 10.1137/S003614100342468X.

[14]

K. H. Karlsen and N. H. Risebro, Convergence of finite difference schemes for viscous and inviscid conservation laws with rough coefficients, M2AN Math. Model. Numer. Anal., 35 (2001), 239-269. doi: 10.1051/m2an:2001114.

[15]

K. Kobayasi and H. Ohwa, Uniqueness and existence for anisotropic degenerate parabolic equations with boundary conditions on a bounded rectangle, J. Diff. Equa., 252 (2012), 137-167. doi: 10.1016/j.jde.2011.09.008.

[16]

S. N. Kružkov, First order quasilinear equation in several independent variables, Math. USSR. sb., 81 (1970), 228-255.

[17]

Y. C. Li and Q. Wang, Homogeneous Dirichlet problems for quasilinear anisotropic degenerate parabolic-hyperbolic equations, J. Diff. Equa., 252 (2012), 4719-4741. doi: 10.1016/j.jde.2012.01.027.

[18]

P. L. Lions, B. Perthame and E. Tadmor, A kinetic formulation of multidimensional scalar conservation laws and related equations, J. Amer. Math. Soc., 7 (1994), 169-191. doi: 10.1090/S0894-0347-1994-1201239-3.

[19]

C. Mascia, A. Porretta and A. Terracina, Nonhomogeneous Dirichlet problems for degenerate parabolic-hyperbolic equations, Arch. Rat. Mech. Anal., 163 (2002), 87-124. doi: 10.1007/s002050200184.

[20]

A. Michel and J. Vovelle, Entropy formulation for parabolic degenerate equations with general Dirichlet boundary conditions and application to the convergence of FV methods, SIAM J. Numer. Anal., 41 (2003), 2262-2293. doi: 10.1137/S0036142902406612.

[21]

M. Ohlberger, A posteriori error estimates for vertex centered finite volume approximations of convection-diffusion-reaction equations, M2AN Math. Model. Numer. Anal., 35 (2001), 355-387. doi: 10.1051/m2an:2001119.

[22]

B. Perthame, Kinetic Formulation of Conservation Laws, Oxford Lecture Series in Mathematics and its Applications, 21, Oxford University Press, Oxford, 2002.

[23]

B. Perthame and P. E. Souganidis, Dissipative and entropy solutions to non-isotropic degenerate parabolic balance laws, Arch. Ration. Mech. Anal., 170 (2003), 359-370. doi: 10.1007/s00205-003-0282-5.

[24]

J. L. Vázquez, The Porous Medium Equation: Mathematical Theory, Oxford University Press, 2007.

[25]

A. I. Vol'pert and S. I. Hugjaev, Cauchy's problem for degenerate second order quasilinear parabolic equation, Transl. Math. USSR Sb., 7 (1969), 365-387. doi: 10.1070/SM1969v007n03ABEH001095.

[26]

Z. G. Wang, L. Wang and Y. C. Li, Renormalized entropy solutions for degenerate parabolic-hyperbolic equations with time-space dependent coefficients, Comm. Pure Appl. Anal., 12 (2013), 1163-1182. doi: 10.3934/cpaa.2013.12.1163.

[27]

Y. Q. Wu, Migrate Dynamic of Polluted Material in Porous Media, Shanghai Jiao Tong University Press, 2007.

[1]

Zhigang Wang, Lei Wang, Yachun Li. Renormalized entropy solutions for degenerate parabolic-hyperbolic equations with time-space dependent coefficients. Communications on Pure and Applied Analysis, 2013, 12 (3) : 1163-1182. doi: 10.3934/cpaa.2013.12.1163

[2]

Young-Sam Kwon. Strong traces for degenerate parabolic-hyperbolic equations. Discrete and Continuous Dynamical Systems, 2009, 25 (4) : 1275-1286. doi: 10.3934/dcds.2009.25.1275

[3]

Michiel Bertsch, Danielle Hilhorst, Hirofumi Izuhara, Masayasu Mimura, Tohru Wakasa. A nonlinear parabolic-hyperbolic system for contact inhibition and a degenerate parabolic fisher kpp equation. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3117-3142. doi: 10.3934/dcds.2019226

[4]

Boris Andreianov, Mohamed Karimou Gazibo. Explicit formulation for the Dirichlet problem for parabolic-hyperbolic conservation laws. Networks and Heterogeneous Media, 2016, 11 (2) : 203-222. doi: 10.3934/nhm.2016.11.203

[5]

M. Grasselli, V. Pata. Asymptotic behavior of a parabolic-hyperbolic system. Communications on Pure and Applied Analysis, 2004, 3 (4) : 849-881. doi: 10.3934/cpaa.2004.3.849

[6]

Michiel Bertsch, Hirofumi Izuhara, Masayasu Mimura, Tohru Wakasa. Standing and travelling waves in a parabolic-hyperbolic system. Discrete and Continuous Dynamical Systems, 2019, 39 (10) : 5603-5635. doi: 10.3934/dcds.2019246

[7]

Marina Ghisi, Massimo Gobbino. Hyperbolic--parabolic singular perturbation for mildly degenerate Kirchhoff equations: Global-in-time error estimates. Communications on Pure and Applied Analysis, 2009, 8 (4) : 1313-1332. doi: 10.3934/cpaa.2009.8.1313

[8]

Valerii Maltsev, Michael Pokojovy. On a parabolic-hyperbolic filter for multicolor image noise reduction. Evolution Equations and Control Theory, 2016, 5 (2) : 251-272. doi: 10.3934/eect.2016004

[9]

Gilbert Peralta, Karl Kunisch. Interface stabilization of a parabolic-hyperbolic pde system with delay in the interaction. Discrete and Continuous Dynamical Systems, 2018, 38 (6) : 3055-3083. doi: 10.3934/dcds.2018133

[10]

Enrique Fernández-Cara, Luz de Teresa. Null controllability of a cascade system of parabolic-hyperbolic equations. Discrete and Continuous Dynamical Systems, 2004, 11 (2&3) : 699-714. doi: 10.3934/dcds.2004.11.699

[11]

G. Métivier, K. Zumbrun. Symmetrizers and continuity of stable subspaces for parabolic-hyperbolic boundary value problems. Discrete and Continuous Dynamical Systems, 2004, 11 (1) : 205-220. doi: 10.3934/dcds.2004.11.205

[12]

M. Grasselli, Hana Petzeltová, Giulio Schimperna. Convergence to stationary solutions for a parabolic-hyperbolic phase-field system. Communications on Pure and Applied Analysis, 2006, 5 (4) : 827-838. doi: 10.3934/cpaa.2006.5.827

[13]

Christian Bourdarias, Marguerite Gisclon, Stéphane Junca. Kinetic formulation of a 2 × 2 hyperbolic system arising in gas chromatography. Kinetic and Related Models, 2020, 13 (5) : 869-888. doi: 10.3934/krm.2020030

[14]

Manh Hong Duong, Hoang Minh Tran. On the fundamental solution and a variational formulation for a degenerate diffusion of Kolmogorov type. Discrete and Continuous Dynamical Systems, 2018, 38 (7) : 3407-3438. doi: 10.3934/dcds.2018146

[15]

Tohru Nakamura, Shinya Nishibata. Energy estimate for a linear symmetric hyperbolic-parabolic system in half line. Kinetic and Related Models, 2013, 6 (4) : 883-892. doi: 10.3934/krm.2013.6.883

[16]

Enrique Fernández-Cara, Manuel González-Burgos, Luz de Teresa. Null-exact controllability of a semilinear cascade system of parabolic-hyperbolic equations. Communications on Pure and Applied Analysis, 2006, 5 (3) : 639-658. doi: 10.3934/cpaa.2006.5.639

[17]

Elisabetta Rocca, Giulio Schimperna. Global attractor for a parabolic-hyperbolic Penrose-Fife phase field system. Discrete and Continuous Dynamical Systems, 2006, 15 (4) : 1193-1214. doi: 10.3934/dcds.2006.15.1193

[18]

Chunpeng Wang, Yanan Zhou, Runmei Du, Qiang Liu. Carleman estimate for solutions to a degenerate convection-diffusion equation. Discrete and Continuous Dynamical Systems - B, 2018, 23 (10) : 4207-4222. doi: 10.3934/dcdsb.2018133

[19]

Xinqun Mei, Jundong Zhou. The interior gradient estimate of prescribed Hessian quotient curvature equation in the hyperbolic space. Communications on Pure and Applied Analysis, 2021, 20 (3) : 1187-1198. doi: 10.3934/cpaa.2021012

[20]

Hiroshi Watanabe. Existence and uniqueness of entropy solutions to strongly degenerate parabolic equations with discontinuous coefficients. Conference Publications, 2013, 2013 (special) : 781-790. doi: 10.3934/proc.2013.2013.781

2021 Impact Factor: 1.398

Metrics

  • PDF downloads (60)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]